Antipsychotics: clozapine myocarditis: practice question

A Psychiatry question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

Psychiatry · Antipsychotics: clozapine myocarditis

Sample item

A patient who started clozapine two weeks ago develops fever, tachycardia, chest discomfort and raised troponin and CRP. What is the most likely cause?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

B. Clozapine-induced myocarditis

Clozapine-related myocarditis typically occurs in the first 4 to 8 weeks, presenting with fever, tachycardia and raised cardiac markers. Clozapine should be stopped, and monitoring of troponin and CRP is recommended in the early weeks.

Option by option

  • A. Neuroleptic malignant syndrome

    NMS has rigidity and raised CK as its prominent features.

  • B. Clozapine-induced myocarditis (correct)

    Correct. Early fever, tachycardia and raised troponin suggest clozapine myocarditis.

  • C. Tardive dyskinesia

    Tardive dyskinesia is a late movement disorder after prolonged exposure.

  • D. Serotonin syndrome

    Serotonin syndrome features clonus and hyperreflexia and relates to serotonergic drugs.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More Psychiatry questions

Questions about this Psychiatry question

What is the answer to this Psychiatry question?

The best answer is B, Clozapine-induced myocarditis. Clozapine-related myocarditis typically occurs in the first 4 to 8 weeks, presenting with fever, tachycardia and raised cardiac markers.

Why is "Neuroleptic malignant syndrome" not the answer?

NMS has rigidity and raised CK as its prominent features.

Why is "Tardive dyskinesia" not the answer?

Tardive dyskinesia is a late movement disorder after prolonged exposure.

Why is "Serotonin syndrome" not the answer?

Serotonin syndrome features clonus and hyperreflexia and relates to serotonergic drugs.

What concept does this question test?

It tests Antipsychotics: clozapine myocarditis in Psychiatry. Clozapine should be stopped, and monitoring of troponin and CRP is recommended in the early weeks.

How hard is this question?

We tag it as a multi-step question: it asks you to combine more than one idea. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Antipsychotics: clozapine myocarditis?

Learn each diagnosis by its core features and its first-line treatment. Then use the flashcards and the other Psychiatry questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.